Alert archive / Alabama / Small Craft Advisories in 2024
Small Craft Advisory 9, NWS Mobile, AL
NWS Mobile, AL issued this small craft advisory at Jan 14, 2024, 3:10 PM CST. It took effect at Jan 16, 2024, 12:00 AM CST. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Jan 14, 2024, 3:10 PM CST (21:10 UTC)
- In effect from
- Jan 16, 2024, 12:00 AM CST
- Expired
- Jan 17, 2024, 6:00 AM CST
- In force
- 30 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted.
443 WHUS74 KMOB 142110 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 310 PM CST Sun Jan 14 2024 GMZ630>632-650-655-670-675-150515- /O.NEW.KMOB.SC.Y.0009.240116T1200Z-240117T1300Z/ Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 310 PM CST Sun Jan 14 2024 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TUESDAY TO 7 AM CST WEDNESDAY... * WHAT...North winds 20 to 25 kt with gusts up to 30 kt and seas 2 to 5 ft expected. * WHERE...Portions of the coastal waters of Alabama and northwest Florida. * WHEN...From 6 AM Tuesday to 7 AM CST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
9 follow-up statements
592 WHUS74 KMOB 150339 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 939 PM CST Sun Jan 14 2024 GMZ630>632-650-655-670-675-151200- /O.CON.KMOB.SC.Y.0009.240116T1200Z-240117T1300Z/ Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 939 PM CST Sun Jan 14 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TUESDAY TO 7 AM CST WEDNESDAY... * WHAT...North winds 20 to 25 kt with gusts up to 30 kt and seas 2 to 5 ft expected. * WHERE...Portions of the coastal waters of Alabama and northwest Florida. * WHEN...From 6 AM Tuesday to 7 AM CST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
113 WHUS74 KMOB 151046 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 446 AM CST Mon Jan 15 2024 GMZ633-634-151900- /O.EXB.KMOB.SC.Y.0009.240116T0600Z-240117T1300Z/ Perdido Bay-Pensacola Bay System- 446 AM CST Mon Jan 15 2024 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM CST WEDNESDAY... * WHAT...North winds around 20 kt with gusts up to 30 kt and seas 1 to 2 ft expected. * WHERE...Perdido Bay and Pensacola Bay System. * WHEN...From midnight tonight to 7 AM CST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ630>632-650-655-670-675-151900- /O.EXT.KMOB.SC.Y.0009.240116T0600Z-240117T1300Z/ Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 446 AM CST Mon Jan 15 2024 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM CST WEDNESDAY... * WHAT...North winds 20 to 25 kt with gusts up to 30 kt and seas 3 to 6 ft expected. Occasionally gusts to gale force may be possible. * WHERE...Portions of the coastal waters of Alabama and northwest Florida. * WHEN...From midnight tonight to 7 AM CST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
264 WHUS74 KMOB 151907 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 107 PM CST Mon Jan 15 2024 GMZ630>634-650-655-670-675-160300- /O.CON.KMOB.SC.Y.0009.240116T0600Z-240117T1300Z/ Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 107 PM CST Mon Jan 15 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM CST WEDNESDAY... * WHAT...North winds 20 to 30 kt with gusts up to 35 kt and seas 4 to 8 ft expected. * WHERE...Portions of the coastal waters of Alabama and northwest Florida. * WHEN...From midnight tonight to 7 AM CST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
521 WHUS74 KMOB 152054 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 254 PM CST Mon Jan 15 2024 GMZ630>634-650-655-670-675-160500- /O.EXT.KMOB.SC.Y.0009.240116T0600Z-240117T1000Z/ Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 254 PM CST Mon Jan 15 2024 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 4 AM CST WEDNESDAY... * WHAT...North winds 20 to 30 kt with gusts up to 35 kt and seas 4 to 8 ft expected. * WHERE...Portions of the coastal waters of Alabama and northwest Florida. * WHEN...From midnight tonight to 4 AM CST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
508 WHUS74 KMOB 152102 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 302 PM CST Mon Jan 15 2024 GMZ630>634-650-655-670-675-160500- /O.EXT.KMOB.SC.Y.0009.240116T0600Z-240117T1200Z/ Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 302 PM CST Mon Jan 15 2024 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM CST WEDNESDAY... * WHAT...North winds 20 to 30 kt with gusts up to 35 kt and seas 4 to 8 ft expected. * WHERE...Portions of the coastal waters of Alabama and northwest Florida. * WHEN...From midnight tonight to 6 AM CST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
700 WHUS74 KMOB 160315 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 915 PM CST Mon Jan 15 2024 GMZ630>634-650-655-670-675-161300- /O.CON.KMOB.SC.Y.0009.240116T0600Z-240117T1200Z/ Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 915 PM CST Mon Jan 15 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY... * WHAT...North winds 20 to 30 kt and seas 4 to 7 ft expected. * WHERE...Portions of the coastal waters of Alabama and northwest Florida. * WHEN...Until 6 AM CST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
097 WHUS74 KMOB 161319 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 719 AM CST Tue Jan 16 2024 GMZ630>634-650-655-670-675-162200- /O.CON.KMOB.SC.Y.0009.000000T0000Z-240117T1200Z/ Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 719 AM CST Tue Jan 16 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY... * WHAT...North winds 20 to 30 kt and seas 4 to 7 ft. * WHERE...Portions of the coastal waters of Alabama and northwest Florida. * WHEN...Until 6 AM CST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
375 WHUS74 KMOB 162136 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 336 PM CST Tue Jan 16 2024 GMZ633-162245- /O.CAN.KMOB.SC.Y.0009.000000T0000Z-240117T1200Z/ Perdido Bay- 336 PM CST Tue Jan 16 2024 ...SMALL CRAFT ADVISORY IS CANCELLED... Sustained winds have lowered below 20 knots and will remain there through tonight. Therefore, the Small Craft Advisory has been cancelled. $$ GMZ630>632-634-650-655-670-675-170530- /O.CON.KMOB.SC.Y.0009.000000T0000Z-240117T1200Z/ Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Pensacola Bay System- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 336 PM CST Tue Jan 16 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY... * WHAT...North winds 20 to 25 kt with gusts up to 30 kt and seas 4 to 7 ft. * WHERE...Portions of the coastal waters of Alabama and northwest Florida. * WHEN...Until 6 AM CST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
543 WHUS74 KMOB 170508 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 1108 PM CST Tue Jan 16 2024 GMZ630>632-634-650-655-670-675-171200- /O.CON.KMOB.SC.Y.0009.000000T0000Z-240117T1200Z/ Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Pensacola Bay System- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 1108 PM CST Tue Jan 16 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY... * WHAT...North winds 15 to 25 kt and seas 3 to 6 ft. * WHERE...Portions of the coastal waters of Alabama and northwest Florida. * WHEN...Until 6 AM CST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Jan 14, 12:09 PM CST, 3 hours 1 minute earlier.
Area forecast discussion, Jan 14, 12:09 PM CST, 3 hours 1 minute before
Area Forecast Discussion National Weather Service Mobile AL 1209 PM CST Sun Jan 14 2024 ...New AVIATION, NEAR TERM... .AVIATION... (18Z TAFS) Issued at 1209 PM CST Sun Jan 14 2024 VFR conditions will continue through the forecast with light easterly winds becoming northerly overnight. BB/03 && .NEAR TERM... (Now through Monday) Issued at 1209 PM CST Sun Jan 14 2024 A very large upper-level longwave trough cements itself across the CONUS through the period, providing our local region with a general zonal to west-southwesterly flow aloft. At the surface, high pressure directly overhead this morning will slide eastward into the western Atlantic by tonight. At the same time, a strong arctic front advances southeastward on Sunday, briefly stalling over northern Mississippi/Alabama Sunday night into Monday morning. The front picks up in speed on Monday as it gets nudged by an embedded shortwave which moves within the flow aloft. The front will begin entering our northwestern-most zones at the tail end of the near term and at the start of the long term, with rain chances starting during the evening hours. Otherwise, cool and dry conditions are anticipated through Monday afternoon for the entire region thanks to PWATs remaining around 0.3 to 0.6 inches and subsidence in place from the nearby high. Highs will top out in the mid to upper 50s over the northern half of the CWA and the low to mid 60s for the southern half. Lows Sunday night will range from the upper 20s well inland to the low 40s along the immediate coast. A low risk of rip currents is expected through Sunday night, increasing to moderate on Monday. /96 SHORT AND LONG TERM... (Monday night through Saturday) Issued at 510 AM CST Sun Jan 14 2024 Residents across the north central Gulf Coast region should be preparing for a potential light freezing rain event that is looking increasingly likely to impact much of southeast MS and a good portion of interior southwest AL (west of the I-65 corridor) late Monday night into Tuesday morning as well as a blast of arctic air that will bring dangerously cold temperatures to all of our region Tuesday into Wednesday night. A longwave trough will continue to amplify across the central part of the nation early this week and a shortwave trough rounding the base of this feature will result in a broad region of ascent over our forecast area Monday night into Tuesday morning just as the leading edge of the very cold airmass spills into our forecast area. Confidence continues to increase that a light freezing rain event will impact much of southeast MS and interior portions of southwest AL late Monday night into early Tuesday morning. Surface temperatures will likely fall below freezing by around midnight Monday night over far northwestern portions of our region (Wayne MS and Choctaw AL counties), with the sub-freezing temperatures advancing to roughly along the I-65 corridor by early Tuesday morning. Forecast soundings continue to show a warm nose in the 900-700 mb layer above the sub-freezing airmass near/at the surface, which will support precipitation in the form of light freezing rain with possibly a few ice/sleet pellets mixed in across locations especially along and to the northwest of a Wiggins, MS to Jackson, AL to Camden, AL line. Light ice accumulations between .01" and .05" have generally been indicated in the forecast over these areas late Monday night into Tuesday morning and a Winter Weather Advisory may be issued later today over these areas to highlight the potential for light icing of bridges, overpasses, and roadways. A cold rain is otherwise anticipated across the remainder of the forecast area. Precipitation is forecast to end from west to east late Tuesday morning into early Tuesday afternoon. Area residents then need to brace for sharply colder temperatures Tuesday and especially Tuesday night/Wednesday morning as strong cold advection behind the advancing front also brings breezy northerly winds up to 15-25 mph along with some higher gusts. High temperatures on Tuesday are currently only forecast to range in the mid 30s to near 40 degrees along and northwest of I-65 and in the 40s to near 50 degrees across the remainder of the area. Bitterly cold temperatures are then anticipated on Tuesday night as the very cold ridge of high pressure settles over the Mid- South. The latest forecast continues to advertise low temperatures in the 12-20 degrees range over most areas away from the immediate coast and even in the mid 20s along the immediate coast. The breezy northerly winds will also result in dangerously cold wind chill readings in the single digits all the way to the coast Tuesday night. Wind chills could be as low as 0-5 degrees northwest of I-65. Hard Freeze and Wind chill products will likely be issued later today. The cold continues Wednesday and Wednesday night with highs on Wednesday only forecast to range from around 40 to the mid 40s. Another very cold night is anticipated Wednesday night with lows in the upper teens to lower 20s over interior areas and in the mid 20s to mid 30s closer to the coast. Winds will be lighter so wind chills should not be as brutal. The next shortwave impulse rounding the base of the eastern U.S. trough will bring another chance of precipitation to our region Thursday night into Friday morning. Temperatures will modify and look warm enough to support all rain with this next system. Another reinforcing shot of very cold air arrives by Friday with lows Friday night back down into the mid teens to lower 20s over interior areas and in the mid 20s to near 30 degrees along the coast. Wind chills may fall back into the single digits over interior areas Friday night and in the teens over the rest of the region. Highs on Saturday will be much below normal again in the upper 30s to mid 40s across the region. /21 && .PRELIMINARY POINT TEMPS/POPS... Mobile 36 64 33 40 19 44 27 60 / 0 10 50 40 0 0 0 20 Pensacola 43 65 38 45 23 44 31 60 / 0 10 40 40 0 0 0 10 Destin 46 65 43 51 26 47 36 61 / 0 0 40 50 0 0 0 10 Evergreen 32 63 33 40 17 43 21 58 / 0 10 40 30 0 0 0 10 Waynesboro 29 56 25 35 13 41 20 55 / 0 10 50 20 0 0 0 10 Camden 30 58 28 37 15 40 20 55 / 0 0 50 30 0 0 0 10 Crestview 33 66 38 45 20 45 23 59 / 0 0 40 50 0 0 0 10 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: www.weather.gov/mob
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 14, 3:23 PM CST | Winter Weather Advisory | MOB | Baldwin, Butler, Choctaw, Clarke, Conecuh, Covington and 6 more | 42 hr |
Nearby
Small Craft Advisories in Alabama, 2024Every small craft advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.